Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 10, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 1, 2006, 7:21 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado; 10 counties in Kansas. It took effect at Mar 1, 2006, 8:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 7:21 AM MST (14:21 UTC)
- In effect from
- Mar 1, 2006, 8:00 AM MST
- Expired
- Mar 1, 2006, 4:04 PM MST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 011421 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 721 AM MST WED MAR 1 2006 .STRON NORTHWEST WINDS WILL OVER SPREAD PORTIONS OF THE TRI STATE AREA AS A COLD FRONT SLIDES ACROSS THE AREA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 WILL BE POSSIBLE LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. COZ090-KSZ001>004-013>016-028-029-NEZ079>081-011900- /O.NEW.KGLD.WI.Y.0010.060301T1500Z-060301T2300Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 821 AM CST WED MAR 1 2006 /721 AM MST WED MAR 1 2006/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH THE MORNING HOURS. THE STRONGEST WINDS WILL OCCUR ALONG AND EAST OF A YUMA TO RUSSELL SPRINGS LINE.NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE MORNING. WINDS WILL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE THROUGH THE EARLY AFTERNOON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ JRM
3 follow-up statements
000 WWUS73 KGLD 011422 CCA NPWGLD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 721 AM MST WED MAR 1 2006 .STRONG NORTHWEST WINDS WILL SPREAD OVER PORTIONS OF THE TRI STATE AREA AS A COLD FRONT SLIDES ACROSS THE AREA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 WILL BE POSSIBLE LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. COZ090-KSZ001>004-013>016-028-029-NEZ079>081-011915- /O.NEW.KGLD.WI.Y.0010.060301T1500Z-060301T2300Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 821 AM CST WED MAR 1 2006 /721 AM MST WED MAR 1 2006/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH THE MORNING HOURS. THE STRONGEST WINDS WILL OCCUR ALONG AND EAST OF A YUMA TO RUSSELL SPRINGS LINE.NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE MORNING. WINDS WILL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE THROUGH THE EARLY AFTERNOON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ JRM
000 WWUS73 KGLD 011637 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 937 AM MST WED MAR 1 2006 COZ090-KSZ001>004-013>016-028-029-NEZ079>081-012300- /O.CON.KGLD.WI.Y.0010.000000T0000Z-060301T2300Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 1037 AM CST WED MAR 1 2006 /937 AM MST WED MAR 1 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH DEVELOPED THIS MORNING ACROSS THE TRI-STATE AREA. THE STRONGEST WINDS WERE FROM YUMA COLORADO TO MCCOOK NEBRASKA. HOWEVER...WINDS IN KANSAS ALONG INTERSTATE 70 BETWEEN GOODLAND AND QUINTER WERE ALSO GUSTING TO 40 MPH. THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ MENTZER
000 WWUS73 KGLD 012304 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 404 PM MST WED MAR 1 2006 COZ090-KSZ001>004-013>016-028-029-NEZ079>081-020015- /O.CAN.KGLD.WI.Y.0010.000000T0000Z-060301T2300Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 504 PM CST WED MAR 1 2006 /404 PM MST WED MAR 1 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO DIMINISH BY SUNSET AND WILL DIMINISH TO 10 TO 15 MPH TONIGHT. $$ CLK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:01 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 1, 3:01 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 301 AM MST WED MAR 1 2006 .DISCUSSION...FORECAST CONCERNS ARE WIND TODAY...TEMPERATURES THROUGH THE END OF THE WORK WEEK AND THE POSSIBILITY OF PRECIPITATION OVER THE WEEKEND. HAVE TENDED TO GO WITH THE GFS THIS WEEK. ALTHOUGH GFS TEMPERATURES ARE NOW LOOKING A FEW DEGREES TOO COOL TOMORROW AND FRIDAY...ESPECIALLY COMPARED TO THE WARM NAM TEMPERATURES...THE GFS LAYOUT OF TEMPERATURES KEEPING THE COOLER AIR IN THE NORTHEAST ON FRIDAY LOOKS GOOD. WILL MAKE ADJUSTMENTS AS NECESSARY TO KEEP THE GFS PATTERN...BUT ADJUST IT UPWARDS. WINDS ARE LOOKING BORDERLINE FOR A WIND ADVISORY TODAY AS 30-40KT WINDS ABOVE THE SURFACE TRY TO MIX DOWN WITH GOOD SUBSIDENCE BEHIND THE FRONT THAT BEGINS TO MOVE THROUGH THE FORECAST AREA THIS MORNING. THE 06Z NAM IS THE STRONGEST WITH THE WINDS...PUTTING THEM JUST OVER CRITERIA. THIS IS NOT YET REFLECTED AS STRONGLY IN THE OTHER MODELS...SO WILL CONTINUE TO HOLD OFF ON A WIND ADVISORY TODAY. WITH THE WINDY...DRY AND WARM CONDITIONS PERSISTING TODAY...THERE WILL BE AN EXTREME FIRE DANGER ACROSS THE TRI-STATE REGION. SOUTHEAST TO SOUTH WINDS FRIDAY AND SATURDAY INCREASE THE AVAILABLE LOW LEVEL MOISTURE ACROSS THE REGION. FEEL THE GFS IS OVERDOING THE UPSLOPE INDUCED PRECIPITATION ON FRIDAY AND DURING THE DAY ON SATURDAY. LIKE THE IDEA OF PRECIP POSSIBLY OCCURRING FURTHER EAST LATE SATURDAY AND SATURDAY NIGHT AS THE UPPER TROUGH MOVES ACROSS THE HIGH PLAINS ALONG WITH A FRONTAL BOUNDARY AND THE SURFACE LOW THROUGH EASTERN COLORADO AND INTO THE PANHANDLE REGION. THE PRECIPITATION STILL HAS NOT BEEN WELL RESOLVED. RATHER THAN POSSIBLY FLIP-FLOPPING WITH EACH MODEL RUN...HAVE LET THE DRY CONDITIONS RIDE THROUGH THE WEEKEND. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Mar 1, 5:52 AM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 552 AM MST WED MAR 1 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 652 AM CST WED MAR 1 2006 /552 AM MST WED MAR 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL TEMPERATURES...NORTHWEST WINDS OF 20 TO 30 MPH...AND DRY CONDITIONS WILL PRODUCE AN EXTREME FIRE DANGER ACROSS THE TRI-STATE REGION TODAY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LOCKHART
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Nebraska, 2006Wind Advisories in Colorado, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.